MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PIN TRL LNR NEUT 640DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY IRELAND - 9616671 PIN TRL LNR NEUT 640DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221836064
Medical Device Problem Codes Material Discolored (1170); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that device color faded after sterilization.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay? if yes, what is the duration of the delay? no.B.Were there any adverse consequences that affected the patient because of the reported event? no.The product was not used for surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "[the color faded after sterilization of the product in question (the trial liner set) and the case or bag became soiled]".The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the device 221836064, pin trl lnr neut 640dx36id was found with foreign substance however color fading of device cannot be confirmed.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 221836064, pin trl lnr neut 640dx36id would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that on jan 24, 2024, the color faded after sterilization of the product in question (the trial liner set) and the case or bag became soiled.No further information is available.The product was returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual inspection found signs of discoloration on the outer surface.Additionally, the device presents an overall worn appearance consistent with normal and repetitive usage.However, no evidence of foreign substance was observed.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Discoloration is not an expected failure if it is used as intended and the parameters within the instructions for use (ifu) are followed for cleaning, decontamination and sterilization.The device had experienced 5.2 years of usage and the number of procedures (cycles) it had gone through its life in the field is unknown.Although the observed condition of the instrument cannot be attributed to design or manufacturing, with the information available, a definitive root cause cannot be established at this time due to there being multiple factors that may influence.In order to determine if a lot-related issue was possible, a worldwide complaint database search was performed and no previous reports against the provided product code/lot code combination were found.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor of the observed condition of the device.A manufacturing records evaluation (mre) was not performed.A dimensional inspection was not performed for the pin trl lnr neut due to it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the device would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
PIN TRL LNR NEUT 640DX36ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18611027
Report Number1818910-2024-02064
Device Sequence Number12614289
Product Code HWT
UDI-Device Identifier10603295101239
UDI-Public(01)10603295101239(10)AZ274926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221836064
Device Lot NumberAZ274926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer01/30/2024
02/06/2024
02/18/2024
12/02/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date01/31/2024
02/07/2024
02/19/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown